Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
Question: Male Orgasmic Disorder
|jenihar - Wed Mar 19, 2008 7:43 am|
During the past 6 weeks I have been unable to orgasm during intercourse with my wife, but am able to, very quickly, when she masturbates me after I withdraw. I have no sensation of wanting to orgasm during intercourse, despite being fully aroused and spending up to two hours with foreplay and sex.
I was put on Citalopram 20mg for depression nine weeks ago, and have discussed the problem with my GP three weeks ago. He suggested I reduce the dose to 10mg, and wait and see! He also offerd me Viagra.
My wife is being very patient, and is not putting any pressure on me to 'perform', but I feel she is becoming frustrated with this, as am I.
Can you help?
|Tim W Latsko - Wed Mar 19, 2008 4:46 pm|
Your concern about not being to ejaculated during vaginal intercourse sounds frustrating and given that you have recently began Citalopram 20mg for depression a few weeks ago it is likely attributable to that medication. That said, I am not a medical doctor. However, what you described is not so uncommon with persons who take antidepressants. The inability to ejaculate during vaginal can also be contributed to over lubrication or lack of friction. Nonetheless,.....
At this point, you might want to consider engaging in talk therapy with a qualified professional to explore the causes of your depression. Once addressed I am reasonably confident your degree sexual functionality will return.
Good luck and keep us posted.
|jenihar - Sun Apr 06, 2008 6:35 am|
Thanks for the advice, which i have taken on board but think it is not for me.
The problem is still there, although I have, once, managed to ejaculate during sex. I have reduced the dose of Citalopram, but now wonder if I should stop it completly.
We are both becoming increasingly frustrated with this, and would like some resolution.
|Tim W Latsko - Mon Apr 07, 2008 2:41 pm|
It sounds like you are being treated for depression by your GP, depending on the severity of your depression you may wish to consult with a psychiatrist who specializes in medical management of depression. He/She then could most likely identify a medication that may produce less desireable side effects.
In response to your question should you stop the medication, that depends on your answer to the question; Are the benefits to taking the medication out weighed by the negative side effects? If the answer to that question is yes, you may want to consider an in office consultation with a psychiatrist who can suggest other medications.
Good luck, sorry to hear that the talk therapy wasn't what you expected.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.